Alabama, 2012Heat in Alabama, August 2, 2012
August 2, 2012 · NWS HUN · 1 event in 1 county or zone
The combination of above normal temperatures in the mid to upper 90s with high humidity, led to a heat related death in Marshall County, Alabama.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of above normal temperatures in the mid to upper 90s with high humidity, led to a heat related death in Marshall County, Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 2, 11:42 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 2, 11:42 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1242 PM CDT THU AUG 2 2012
.UPDATE...
FOR 18Z TAFS
&&
.DISCUSSION...
/ISSUED 1007 AM CDT THU AUG 2 2012/
A DECAYING AREA OF THUNDERSTORMS CONTINUES TO PUSH SOUTH-SOUTHEAST
THROUGH NORTHEAST ARKANSAS INTO NORTHWEST MISSISSIPPI. EXPECT THE
EASTERN EXTENT OF THE MID TO HIGH LEVEL CLOUDS FROM THIS THUNDERSTORM
COMPLEX TO BRIEFLY MOVE ACROSS THE SHOALS AREA THROUGH EARLY
AFTERNOON. SKIES SHOULD BE GENERALLY MOSTLY SUNNY THROUGH THE
AFTERNOON. WILL CONTINUE WITH JUST ISOLATED SHOWERS/STORMS THROUGH
THE AFTERNOON...AS THE 12Z OHX AND BMX SOUNDINGS AND FORECAST
SOUNDINGS INDICATE DECENT CAPPING ACROSS THE FORECAST AREA.
TEMPS ARE IN DECENT AGREEMENT WITH THE TRENDING IN THE CURRENT
ZONES...SO WILL BE MAKING ONLY SLIGHT CHANGES TO THE TEMPS AND
DEWPOINTS FOR THE AFTERNOON.
TT
&&
.AVIATION...
FOR 18Z TAFS...VFR CONDITIONS SHOULD BE THE NORM ACROSS THE FORECAST
AREA UNTIL THE LATTER PART OF THE FORECAST PERIOD. THE NAM AND GFS
MODELS ARE DIFFERING IN THE PLACEMENT OF A COMPLEX OF THUNDERSTORMS
INTO THE AREA BY AFTER 12Z FRIDAY. HAVE FOLLOWED ALONG WITH A SLOWER
TIMING INVOLVING THE STORMS...WITH THE PROBABILITY OF TSRA AND MVFR
CONDITIONS SLOWLY INCREASING AT MSL BY 15Z...AND HSV BY AROUND 16Z.
TT
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ALZ001>007.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 2, 11:53 AM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1253 PM CDT THU AUG 2 2012
ALZ001>010-016-TNZ076-096-097-030200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1253 PM CDT THU AUG 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
ELEVATED HEAT STRESS LEVELS ARE EXPECTED THROUGH THE AFTERNOON AND
INTO EARLY EVENING. AFTERNOON TEMPERATURES ARE EXPECTED TO RANGE
FROM THE MID 90S IN NORTHEAST ALABAMA AND SOUTHERN MIDDLE
TENNESSEE...TO THE UPPER 90S IN NORTHWEST ALABAMA. A HEAT ADVISORY
WILL REMAIN IN EFFECT THROUGH 6 PM FOR PORTIONS OF NORTHWEST THROUGH
NORTH CENTRAL ALABAMA. AFTERNOON HEAT INDICES AROUND 105 DEGREES ARE
POSSIBLE IN THESE AREAS...WITH HEAT INDEX VALUES AROUND 100 TO 104
EXPECTED ELSEWHERE. CAUTION IS ADVISED WHEN PERFORMING OUTDOOR WORK
THIS AFTERNOON AND INTO EARLY THIS EVENING.
OTHERWISE...ISOLATED THUNDERSTORMS SHOULD CONTINUE THIS AFTERNOON
AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY OUTFLOW
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE
PRIMARY WEATHER THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE BOTH FRIDAY AND SATURDAY...AS A
SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO MOVE SOUTHWARD ACROSS
THE REGION. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS ON
SUNDAY...AS CONTINUED UPPER LEVEL DISTURBANCES INTERACT WITH A COLD
FRONT SETTLING INTO THE REGION FROM THE NORTHWEST. SOME STORMS MAY BE
STRONG TO MARGINALLY SEVERE...WITH DAMAGING WIND GUSTS...FREQUENT
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS BEING THE MAIN
WEATHER HAZARDS. ANY THUNDERSTORMS ARE THEN EXPECTED TO DIMINISH OR
COME TO AN END ON MONDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
TT
In the hours before
Special weather statement, Aug 2, 12:00 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT THU AUG 2 2012
ALZ004-021845-
LAWRENCE AL-
100 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE COUNTY
UNTIL 145 PM CDT...
AT 1 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOULTON...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
LAWRENCE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3436 8741 3453 8722 3450 8710 3447 8711
3431 8723
TIME...MOT...LOC 1754Z 220DEG 14KT 3442 8726
TTSpecial weather statement, Aug 2, 12:56 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
156 PM CDT THU AUG 2 2012
ALZ016-021945-
CULLMAN AL-
156 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN COUNTY
UNTIL 245 PM CDT...
AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ADDISON...OR 12 MILES WEST OF
CULLMAN...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CULLMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3410 8703 3419 8711 3427 8711 3428 8711
3419 8700
TIME...MOT...LOC 1847Z 318DEG 30KT 3419 8706
TTHeat, Marshall
- When
- August 2, 1:00 PM CST
- Where
- Marshall forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- State Official
- Coordinates
- 34.367, -86.307 (the zone’s center; the record gives no point)
An elderly male died after suffering from a heat stroke.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 2, 20122 deaths · 1 event
- Flash Flood and Damaging Winds in Georgia, August 2, 20128 injured · $124,000 · 50 kt wind · 5 events
- Lightning Strikes in Nebraska, August 2 to 3, 2012$400,000 · 6 events
- Wildfire in Nebraska, August 2 to 3, 2012$400,000 · 3 events
- Damaging Wind and Lightning Strike in Alabama, August 2, 20121 injured · $110,000 · 2 events
- Hail and Damaging Winds in South Dakota, August 2, 2012$65,000 · 1.75 in hail · 13 events
- Damaging Wind in Michigan, August 2, 2012$100,000 · 60 kt wind · 1 event
- Hail in Wyoming, August 2, 2012$60,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, August 2, 2012$55,000 · 1 in hail · 3 events
- Flash Flood and Hail in North Carolina, August 2, 2012$20,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Virginia, August 2, 2012$21,000 · 1 in hail · 11 events
- Hail and Damaging Winds in North Carolina, August 2, 2012$26,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414854.